Back to Ask the Diabetes Team Ask the Diabetes Team

From Ohio, USA:

I am very concerned about my son. He is 12 years old and has had Type 1 for one year now. For the past week his blood glucose levels have been very high (300-400) and he has been spilling ketones (usually moderate). He takes his insulin and has been eating right. His doctor suggested increasing his A.M.and P.M. NPH, which we did, but he is still the same; nothing seems to work. The ketones go away after we treat them with Gatorade or Pedialyte, but just come back again.

He has poison ivy and just had a shot of cortisone right before all this started. Could either the poison ivy or shot be the cause of his high blood sugar?


Likely the ketones and high blood glucoses are related to the cortisone shot. Depending on the type of the shot, it could last a while: days to weeks.


Original posting 29 Jul 1999
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.